Alert archive / South Carolina / Flash Flood Warnings in 1996
Flash Flood Warning 28, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Oct 8, 1996, 3:49 AM EDT for Georgetown County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 1996, 3:49 AM EDT (07:49 UTC)
- Expired
- Oct 8, 1996, 6:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 375 m²/s²
- 0-3 km storm-relative helicity
- 825 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 080749 FFWILM SCC043-081045- FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 349 AM EDT TUE OCT 8 1996 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 645 AM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN NORTHEAST SOUTH CAROLINA ...GEORGETOWN COUNTY AT 345 AM EDT THE WILMINGTON DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER GEORGETOWN COUNTY. THE VERY HEAVY RAIN WILL CONTINUE INTO THE EARLY MORNING HOURS. THE GEORGETOWN COUNTY SHERIFF OFFICE REPORTED STREET FLOODING IN THE CITY OF GEORGETOWN. THE ADDITIONAL HEAVY RAIN WILL AGGRAVATE THE FLOODING SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. GROH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 2:45 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 8, 2:45 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION ...UPDATED...
NATIONAL WEATHER SERVICE WILMINGTON NC
244 AM EDT TUE OCT 8 1996
RAH/CAE: PRVS FCST OK ATTM XCPT MAYB BUMP TEMPS DOWN A CAT IN SE NC.
TOR WTCH OUT FOR MOST OF CWA. FFA LUKS GUD. CWF: KP GALES A FLYG FOR NC
CST WTRS. TROP STM WRNG OK FOR THIS MRNG IN SC WTRS.
DISC: WL B BRIEF AS THGS STARTG TO GET GET BUSY ON RDR. STARTG TO SEE
SOME KIND OF SHEAR ZONE IN SE NC ON 88D. LATEST SFC ANAL HAD STM INLAND
NR JAX FL MOVG NEWD. 00Z MDLS APPR TO B SLOW W/SYSM. ETA/AVN FURTHER W
THAN NGM. NGM FURTHER E TRAK MGT B RGT IDEA. W/THETA E RDG SETTG UP ALG
THE CST...SYSMS TEND TO FOLLOW RDG. GRIDDED DATA WAS SHOWG GUD THETA E
ADVECTION W/DECENT DIR/SPD SHEAR. VERY STG UVM ACCORDG TO GRIDDED DATA
THRU 12Z. LOW TOPPED CONVECTION CUD HAVE TORNADOES SPIN OUT ANYTIME AS
SYSM CONTS TO HEAD NEWD & CSTL TROF MIGRATES EWD. WW 1072 TIL 9AM. NE
WNDS TRYG TO GO ARND TO E HERE @ ILM WCH WUD TEND TO INDICATE CSTL FNT
MOVG TWD CST. NE TRAK OF SYSM CUD INHIBIT CSTL FNT FM COMG TOO FAR
INLAND. STARTG TO SEE 40 MPH WNDS ALG SOME CSTL LOCATIONS. SOME POWER
SURGES BEING REPORTED. HVY R BANDS ALRDY COMG INLAND. FLDG PROBS ALMOST
A GIVEN. AS SYSM RACES N OF CWA...THGS WL B IMPROVG BY LATR THIS AFTN
OR ERLY EVNG. CLRG SKIES BY LATE EVNG. PREFER TO STAY CLOSE TO FAN ON
MAX TEMPS TDY. WL AVG FAN/FWC ON TEMPS. LIKE FWC POPS. EXTRA PERSONNEL
ARRIVG ERLY THIS MRNG.
CSTL WTRS: WNDS AVGG 25-30 KTS W/E DIR. SEAS OF 8-10 FT. SOME CSTL FLDG
CSTL FLDG PSBL THIS MRNG. PER AFDMHX...FLDG MGT NOT B TOO GREAT DUE TO
LOW TIDE. GALE FORCE WNDS SHUD ARRIVE THIS MRNG. TROP STM WRNG CUD PROB
COME DOWN AFT 8 AM FOR S OF LTLE RVR. WL SEE HOW TPC FEELS.
MY CCF N&MBRS: ILM 074/061 078/055 071 09+30
FLO 070/055 077/052 070 09+20
THANX TO MPD(CAE) & RF(MHX) FOR COORD CALLS. TRY TO ENJOY THE DAY!.
...UPDATED TO ADD INFO...
JOEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 4:43 AM EDT | Flash Flood Warning | ILM | Georgetown, Horry | 3 hr |
| Oct 8, 5:09 AM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 51 min |
| Oct 8, 5:33 AM EDT | Tornado Warning | ILM | Horry | 27 min |
| Oct 8, 5:45 AM EDT | Tornado Warning | ILM | Horry | 40 min |
| Oct 8, 7:09 AM EDT | Flash Flood Warning | ILM | Georgetown, Horry | 3 hr |
Nearby
Flash Flood Warnings in South Carolina, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.